Next Article in Journal
Spatially-Explicit Bayesian Information Entropy Metrics for Calibrating Landscape Transformation Models
Next Article in Special Issue
On the Topological Entropy of Some Skew-Product Maps
Previous Article in Journal
A Maximum Entropy Approach to the Realizability of Spin Correlation Matrices
Previous Article in Special Issue
Effect of Prey Refuge on the Spatiotemporal Dynamics of a Modified Leslie-Gower Predator-Prey System with Holling Type III Schemes
Entropy 2013, 15(7), 2464-2479; doi:10.3390/e15072464
Article

The Entropy of Co-Compact Open Covers

1
, 2
, 3,* , 1
 and 3
Received: 3 April 2013; in revised form: 8 June 2013 / Accepted: 18 June 2013 / Published: 24 June 2013
(This article belongs to the Special Issue Dynamical Systems)
Download PDF [275 KB, uploaded 24 June 2013]
Abstract: Co-compact entropy is introduced as an invariant of topological conjugation for perfect mappings defined on any Hausdorff space (compactness and metrizability are not necessarily required). This is achieved through the consideration of co-compact covers of the space. The advantages of co-compact entropy include: (1) it does not require the space to be compact and, thus, generalizes Adler, Konheim and McAndrew’s topological entropy of continuous mappings on compact dynamical systems; and (2) it is an invariant of topological conjugation, compared to Bowen’s entropy, which is metric-dependent. Other properties of co-compact entropy are investigated, e.g., the co-compact entropy of a subsystem does not exceed that of the whole system. For the linear system, (R; f), defined by f(x) = 2x, the co-compact entropy is zero, while Bowen’s entropy for this system is at least log 2. More generally, it is found that co-compact entropy is a lower bound of Bowen’s entropies, and the proof of this result also generates the Lebesgue Covering Theorem to co-compact open covers of non-compact metric spaces.
Keywords: topological dynamical system; perfect mapping; co-compact open cover; topological entropy; topological conjugation; Lebesgue number topological dynamical system; perfect mapping; co-compact open cover; topological entropy; topological conjugation; Lebesgue number
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Wei, Z.; Wang, Y.; Wei, G.; Wang, T.; Bourquin, S. The Entropy of Co-Compact Open Covers. Entropy 2013, 15, 2464-2479.

AMA Style

Wei Z, Wang Y, Wei G, Wang T, Bourquin S. The Entropy of Co-Compact Open Covers. Entropy. 2013; 15(7):2464-2479.

Chicago/Turabian Style

Wei, Zheng; Wang, Yangeng; Wei, Guo; Wang, Tonghui; Bourquin, Steven. 2013. "The Entropy of Co-Compact Open Covers." Entropy 15, no. 7: 2464-2479.


Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert